Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Abdominal pain due to ovarian cysts. Taking aviane pill. Pain persisting. Advice?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi I am 43 years old and a mother of three,and was recently diagnosed having two small ovarian cysts causing severe pain after my period, my doctor recommented to go on the pill continiously (aviane) to stop my period altogether which is fine with me althoughI have never been on a contaceptive before. Now I took the first pill the day my period started as told by my doctor, it has been two weeks now and my flow is still strong like in the first days. Normally my period lasted 4-5 days. Should I be worried or is my body out of wack from taking the pill?
This is to add to my question above.The pain starts 1 1/2 weeks after my period ends and lasts until I'm in my third day of my period. Since I started the pill the pain is still there which normally goes away.
Posted Fri, 4 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 15 hours later

Thanks for the query.

Firstly the size of the ovarian cysts that you have is pretty small. Cysts of this size should not be causing you such pain. The pills that you are on also will not cause any pain. Their function is to dissolve the cysts which may happen if you are on the pill for 3-6 cycles.

The pain that you have could be due to other pathological causes like adenomyosis, endometriosis, fibroids, etc. You need to continue the course of the prescribed contraceptive pills. Your cycles will stop eventually after 1-2 cycles of the pill.

Next I suggest you to repeat an ultrasound after 3 months if you have had one recently.

You may try some painkillers for the pain. And if the flow doesn’t stop then you may need hormones for better control. In addition, getting your thyroid hormones checked will also be useful in treating you completely.

Discuss further about these tests with your gynecologist.

Finally since you are 43 perimenopausal changes can cause some hormonal imbalance which can lead to such experiences.

Hope I have answered your query. Please accept my answer if you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor